Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 820, NWS Jackson, MS

December 12, 2001Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 12, 2001, 11:46 PM CST for Yazoo County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 12, 2001, 11:46 PM CST (05:46 UTC)
Expired
Dec 13, 2001, 12:15 AM CST
In force
29 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Yazoo County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
433 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WUUS54 KJAN 130548
SVRJAN
MSC163-130615-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1146 PM CST WED DEC 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 1215 AM CST

* AT 1146 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER YAZOO CITY...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL APPROACH BENTON BY MIDNIGHT.

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3289 9050 3273 9047 3273 9015 3288 9000
          3294 9017

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 12, 8:07 PM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Dec 12, 8:07 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CST WED DEC 12 2001

UPDATED A BIT AGO TO REMOVE SVR STORM WATCH AND SHOW PRECIPITATION
AS REDEVELOPING. ALSO RAISED OVERNIGHT MINS A BIT BASED ON CURRENT
TEMPERATURES AND DEWPOINTS. ALL ELSE STILL LOOKS GOOD.

.PRELIMS...
JAN 62/65/44/56 8++3
MEI 60/67/48/60 4++6

.JAN...
MS...FFA ALONG/W OF A GRENADA-YAZOO CITY-VICKSBURG-BUDE LINE
     TONIGHT/THURS MORNING...FFA SE OF THAT LINE THURSDAY/THURS
     NIGHT.
LA...FFA ALL NE ZONES TONIGHT/THURS MORNING.
AR...FFA ALL EXTREME SE ZONES TONIGHT/THURS MORNING.

08

In the hours before

Special weather statement, Dec 12, 7:01 PM CST, 4 hours 45 minutes before
MSZ035-036-040>043-047>049-053>055-059>064-130200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CST WED DEC 12 2001

THE NATIONAL WEATHER SERVICE AT JACKSON HAS CANCELED ALL OF SEVERE
THUNDERSTORM WATCH 845.

THE THREAT OF SEVERE WEATHER HAS TEMPORARILY DIMINISHED.
THUNDERSTORMS WILL DEVELOP AGAIN LATER TONIGHT...WITH ISOLATED SEVERE
STORMS POSSIBLE.
Special weather statement, Dec 12, 7:27 PM CST, 4 hours 19 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CST WED DEC 12 2001

...THUNDERSTORMS...
RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE LOWER MISSISSIPPI
RIVER VALLEY THROUGH EARLY THURSDAY. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE OVERNIGHT WEST OF A LINE FROM GORE
SPRINGS...TO PICKENS...TO PRENTISS...TO JAYESS. THE PRIMARY
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL TO
ONE INCH IN DIAMETER.

A SLOW MOVING COLD FRONT WILL PUSH THROUGH THE CENTRAL AND
SOUTHERN PLAINS THIS EVENING. THE COLD FRONT WILL APPROACH THE
LOWER MISSISSIPPI RIVER VALLEY OVERNIGHT. THE INTERACTION OF THE
FRONT WITH UNSEASONABLY MOIST AND UNSTABLE AIR ACROSS THE REGION
WILL ALLOW THE DEVELOPMENT OF THUNDERSTORMS...A FEW OF WHICH MAY
BECOME SEVERE.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NECESSARY OVERNIGHT.

...FLOODING...
A FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH TONIGHT FOR AREAS
GENERALLY WEST OF A GRENADA TO YAZOO CITY TO VICKSBURG TO BUDE
LINE. MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK FULL AND MINOR
FLOODING HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR
ADDITIONAL FLOODING WILL BE ENHANCED AS MORE RAIN AND
THUNDERSTORMS DEVELOP OVERNIGHT AND OCCUR REPEATEDLY OVER THE
SAME LOCATIONS THROUGH EARLY THURSDAY.

THE LOCALLY HEAVY RAINS ARE FORECAST TO SPREAD ACROSS THE EASTERN
HALF OF MISSISSIPPI TONIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES
WILL BE LIKELY WITHIN THE WATCH AREA...WITH LOCALLY HIGHER TOTALS
OF 3 TO 5 INCHES POSSIBLE IN STRONGER STORMS.

LOCALLY HEAVY RAINFALL WILL DEVELOP LATE TONIGHT ACROSS CENTRAL
AND EASTERN MISSISSIPPI. WIDESPREAD HEAVY RAINFALL MAY OCCUR
THURSDAY AND THURSDAY NIGHT...WITH THE THREAT OF FLOODING
INCREASING. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS FOR
THURSDAY AND THURSDAY NIGHT.

IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST
WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY
FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED
LATER TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 8:55 PM CSTSevere Thunderstorm WarningJANWashington50 min
Dec 13, 11:29 AM CSTFlash Flood WarningJANBolivar, Sunflower, Washington6 hr
Dec 13, 2:28 PM CSTFlash Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Issaquena, Leflore and 1 more3 hr
Dec 13, 5:01 PM CSTSevere Thunderstorm WarningJANWarren44 min
Dec 13, 5:14 PM CSTSevere Thunderstorm WarningJANClaiborne61 min
Dec 13, 5:27 PM CSTFlash Flood WarningJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 6 more4 hr
Dec 13, 5:44 PM CSTSevere Thunderstorm WarningJANHinds, Warren61 min
Dec 13, 5:58 PM CSTSevere Thunderstorm WarningJANAdams52 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.